Feeling palpitation, shortness of breath and tiredness. TSH level 11.9. Taking thyronorm. Is the symptoms due to over dosage?
User rating for this question
Posted Sun, 24 Nov 2013 in Medicines and Side Effects
Answered by Dr. Prasad 13 minutes later
Brief Answer: Not definitive symptoms of overdosage... Detailed Answer: Hi, Apart from palpitation, shortness of breathe, heavy eye lids and tiredness are not the usual symptoms of over dosage. Thyronorm dose is calculated based on weight. If you weigh above 80kg, then 150mcg would be a good dose to start with. However if you noticed the symptoms very soon after 150mcg thyronorm, I would reduce the thyronorm dose by 25 mcg and see how you feel. Discuss with your treating doctor before you reduce the dosage. Anyway, TSH value should be recorded regularly to titrate, thyronorm dosage adequately. Hope this helps. Let me know if you need clarifications. Regards
Follow-up: Feeling palpitation, shortness of breath and tiredness. TSH level 11.9. Taking thyronorm. Is the symptoms due to over dosage? 10 minutes later
Answered by Dr. Prasad 1 hour later
Brief Answer: Low calorie diet... Detailed Answer: Hi, 1. As you weigh 88 kg, 150mcg is suitable dose. However if you are unable to tolerate the medication, talk to your doctor. Perhaps the dose can be reduced by 25mcg and titrated as per TSH levels checked during your next follow up. 2. There is no particular diet for hypothyroid per se. But certain food product such as cabbage, cauliflower, spinach, soya bean, peanuts, straw berries, sweet potato are reported to reduce endogenous thyroid secretion. Restrict those product. That being said, you will especially need a low calorie diet (1600 - 1800 Kcal) to take care of your body weight. You can plan this low calorie diet with a dietician. 3. I haven't heard or read that seacod liver oil capsule interfere with hypothyroidism. You may continue it. 4. Lastly, thyronorm should be taken religiously every day for better thyroid control. Take them first thing in the morning as you get up before you drink your coffee/tea. Avoid eating any food at least half an hour after taking the medication. Hope this information suffices. Regards